Alert archive / Kentucky / Flash Flood Warnings in 2016
Flash Flood Warning 24, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 28, 2016, 5:20 AM EDT for Campbell County, Kenton County, Kentucky; Clermont County, Hamilton County, Ohio. It was in force for 3 hr. 17 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2016, 5:20 AM EDT (09:20 UTC)
- Expired
- Jul 28, 2016, 8:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Campbell County, KY, Kenton County, KY, Clermont County, OH, Hamilton County, OH
The radar
The Cincinnati radar (KILN), 62 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 6:10 AM EDT | FLASH FLOOD | Bellevue, KY | OVER 20 HOMES FLOODED INCLUDING MORE THAN A DOZEN WITH UP TO 6 FEET OF WATER IN BASEMENTS. |
| Jul 28, 6:11 AM EDT | HEAVY RAIN 3.2 | Kluk Lunken Airport, OH | SINCE 4 AM. |
| Jul 28, 6:11 AM EDT | HEAVY RAIN 3.27 | 5 W Batavia, OH | 3.27 INCHES IN TWO HOURS. |
| Jul 28, 6:16 AM EDT | HEAVY RAIN 2.19 | 2 Ne Covington, KY | |
| Jul 28, 6:21 AM EDT | FLASH FLOOD | 5 E Fort Thomas, OH | NUMEROUS VEHICLES STRANDED IN ANDERSON TWP. WATER RESCUES UNDERWAY. |
| Jul 28, 6:30 AM EDT | HEAVY RAIN 2.98 | 1 Sw Southgate, KY | STATION THREE MILE CREEK AT HIGHWAY 9 /THCK2/. |
| Jul 28, 7:00 AM EDT | HEAVY RAIN 3.47 | Ne Park Hills, KY | 24 HOUR TOTAL. HEAVY RAIN BEGAN AROUND 4AM THIS MORNING. |
| Jul 28, 7:07 AM EDT | FLASH FLOOD | 4 W Batavia, OH | FLOODING AT SEVERAL LOCATIONS ALONG SHAYLER RD |
| Jul 28, 7:15 AM EDT | HEAVY RAIN 2.65 | Bromley, KY | STATION PLEASANT RUN CREEK AT OAK STREET /LUDK2/. |
| Jul 28, 7:24 AM EDT | HEAVY RAIN 3.96 | 2 Ne Covington, KY | TOTAL RAINFALL THIS MORNING. |
| Jul 28, 7:27 AM EDT | HEAVY RAIN 2.53 | 1 N Fort Wright, KY | STATION FORT WRIGHT /E6519/. |
| Jul 28, 7:28 AM EDT | HEAVY RAIN 3.4 | 1 Nnw Cherry Grove, OH | STATION CHERRY GROVE /E3409/. |
| Jul 28, 7:28 AM EDT | HEAVY RAIN 3.74 | 3 S Cincinnati, OH | STATION 1 W BELLEVUE /E2400/. |
| Jul 28, 7:28 AM EDT | HEAVY RAIN 3.9 | 1 Nnw Cherry Grove, OH | STATION CHERRY GROVE /E3409/. |
| Jul 28, 7:30 AM EDT | HEAVY RAIN 3.24 | 2 Nne Covington, OH | 24 HOUR TOTAL. |
| Jul 28, 7:30 AM EDT | HEAVY RAIN 4.37 | 3 Nne Melbourne, OH | ANDERSON TOWNSHIP. VIA BROADCAST MEDIA ON SOCIAL MEDIA. |
| Jul 28, 7:32 AM EDT | HEAVY RAIN 3.39 | 1 Nw Newport, KY | STATION NEWPORT /E5157/. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 781 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1353 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
629 WGUS51 KILN 280920 FFWILN KYC037-117-OHC025-061-281215- /O.NEW.KILN.FF.W.0024.160728T0920Z-160728T1215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 520 AM EDT THU JUL 28 2016 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN KENTON COUNTY IN NORTHERN KENTUCKY... NORTHERN CAMPBELL COUNTY IN NORTHERN KENTUCKY... NORTHERN CLERMONT COUNTY IN SOUTHWESTERN OHIO... SOUTHEASTERN HAMILTON COUNTY IN SOUTHWESTERN OHIO... * UNTIL 815 AM EDT. * AT 516 AM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED HEAVY RAIN ACROSS THE WARNED AREA. RADAR HAS ESTIMATED 1.5 TO 2.25 INCHES OF RAINFALL THIS MORNING ACROSS THE WARNED AREA. ADDITIONAL RAINFALL OF 1 TO 1.5 INCHES IS LIKELY THIS MORNING. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CINCINNATI...COVINGTON...ERLANGER...FORT THOMAS...NEWPORT... EDGEWOOD...FORT MITCHELL...VILLA HILLS...HIGHLAND HEIGHTS... TAYLOR MILL...BELLEVUE...FORT WRIGHT...DAYTON...LUDLOW... SOUTHGATE...CRESCENT SPRINGS...CRESTVIEW HILLS...PARK HILLS... LAKESIDE PARK AND FORESTVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3897 8455 3910 8459 3918 8413 3907 8401 $$ AR
1 follow-up statement
851 WGUS71 KILN 281216 FFSILN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 816 AM EDT THU JUL 28 2016 KYC037-117-OHC025-061-281223- /O.EXP.KILN.FF.W.0024.000000T0000Z-160728T1215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KENTON KY-CAMPBELL KY-CLERMONT OH-HAMILTON OH- 816 AM EDT THU JUL 28 2016 ...THE FLASH FLOOD WARNING FOR NORTHERN KENTON...NORTHERN CAMPBELL... NORTHERN CLERMONT AND SOUTHEASTERN HAMILTON COUNTIES WILL EXPIRE AT 815 AM EDT... HEAVY RAIN HAS ENDED AND THEREFORE THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...RUNOFF FROM THE EARLIER EXCESSIVE RAIN WILL RESULT IN CONTINUED FLOODING UNTIL THE HIGH WATER RECEDES. AN AREAL FLOOD WARNING REMAINS IN EFFECT UNTIL 11 AM. PLEASE REPORT PREVIOUS FLASH FLOODING TO THE NATIONAL WEATHER SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT VIA SOCIAL MEDIA. LAT...LON 3897 8455 3910 8459 3918 8413 3907 8401 $$ AR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 4:04 AM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 28, 4:04 AM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
404 AM EDT THU JUL 28 2016
.SYNOPSIS...
A wave of low pressure traveling along a slow moving frontal
boundary will produce thunderstorms with heavy rainfall mainly
in southern locations today and tonight. Additional showers and
thunderstorms will be possible Friday when the system will be
moving east. Disturbances in the upper atmosphere may help trigger
a few more showers and thunderstorms in an unstable airmass
Saturday and Sunday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Stationary front lies near the Ohio River. Very moist air is
evident in low levels with surface dew points in the lower 70s
near the boundary. Conditions are also moist above the surface,
with model soundings showing near saturation from the surface to
25000 ft. With the air column containing over 2 inches of
precipitable water, and with ample lift and convergence along the
boundary, widespread thunderstorms are developing even at night.
In addition, a wave of low pressure traveling along the front from
the west will provide additional lift and convergence especially
this afternoon. This regime is highly conducive for heavy rain to
occur. With heavy rainfall nearly certain, have expanded Flash
Flood Watch to include 5 more counties in Northern Kentucky.
Further expansion northward may be needed if radar trends dictate.
The chance for severe thunderstorms appears low due to a lack of
dry air in the mid levels, and rather weak winds aloft. Locations
to the north of I-70 being farther from the frontal forcing may
see only scattered thunderstorms. High temperatures ranging from
the mid 80s north down to the upper 70s south will be limited by
clouds and precip.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
Wave of low pressure will be moving east tonight while the front
sags a bit toward the south. Heavy rain will end overnight, but
the chance of showers and thunderstorms will linger mainly over
southern locations close to the boundary.
Thunderstorms chances will persist Friday when another wave of low
pressure is expected to develop to the west along the still
present boundary. More showers and thunderstorms will be possible
Saturday as the broad and weak area of low pressure pushes toward
Ohio ahead of a digging mid level short wave.
High temperatures Friday and Saturday are forecast to remain a
few degrees below normal in the low to mid 80s due to clouds and
precip.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Sunday another weak shortwave trough will remain in close
proximity to the area with a surface front located across the CWA.
This will help to bring the chance of rain right back to the area.
Given the weak upper level trough quickly pulling east the cold
front stalling across the area seems likely. Given the chance of
showers and thunderstorms during the day have kept high
temperatures near climo. Monday into Tuesday as the shortwave
trough exits weak mid-level ridging will then build overhead as
mid-level high pressure builds over the central United States.
There still remains timing differences on when the high will build
and how far it will build east. For now have just trended PoPs
down.
&&
.AVIATION /07Z THURSDAY THROUGH MONDAY/...
Upper level trof over the lower Mississippi valley will lift
northeast today. As a result, a surface wave of low pressure will
develop and track northeast through the Ohio valley this
afternoon. A surge of tropical moisture overspread the region
ahead of the sfc wave as the weak sfc boundary pivots north into
the area. Showers and thunderstorms will overspread the southern
TAF sites early this morning. The preciptiation activity will
increase in coverage after 12z, with best coverage expected along
and south of the I-71 corridor. Deepest moisture to shift east of
TAF sites this aftn, so expect pcpn to become widely scattered.
Due lagging upper level support and unstbl airmass have kept VCTS
until early evening.
OUTLOOK...Thunderstorms likely Thursday night through Saturday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through Friday morning for OHZ079-081-082-
088.
KY...Flash Flood Watch through Friday morning for KYZ089-090-
094>100.
IN...None.
&&
SYNOPSIS...Coniglio
NEAR TERM...Coniglio
SHORT TERM...Coniglio
LONG TERM...JDR
AVIATION...ARHazardous weather outlook, Jul 28, 5:08 AM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 508 AM EDT THU JUL 28 2016 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 080-290915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HIGHLAND- 508 AM EDT THU JUL 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ089-090-094>100-OHZ079-081-082-088-290915- CARROLL-GALLATIN-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- BROWN-ADAMS-PIKE-SCIOTO- 508 AM EDT THU JUL 28 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ073>075-080-KYZ091>093-OHZ077-078-290915- RIPLEY-DEARBORN-OHIO-SWITZERLAND-BOONE-KENTON-CAMPBELL-HAMILTON- CLERMONT- 508 AM EDT THU JUL 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN KENTUCKY AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY AND MAY PRODUCE HEAVY RAINFALL. AREAS WHERE THE GROUND IS STILL WET FROM RECENT RAINFALL MAY EXPERIENCE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:55 AM EDT | Areal Flood Advisory | ILN | Boone, Campbell, Kenton | 4 hr |
| Jul 28, 4:41 AM EDT | Areal Flood Advisory | ILN | Campbell, Kenton | 3 hr |
| Jul 28, 6:23 AM EDT | Areal Flood Advisory | ILN | Carroll, Gallatin, Grant, Owen | 6 hr |
| Jul 28, 6:40 AM EDT | Areal Flood Advisory | ILN | Boone | 3 hr |
| Jul 28, 7:01 AM EDT | Areal Flood Advisory | ILN | Boone, Carroll, Gallatin, Kenton | 3 hr |
| Jul 28, 7:12 AM EDT | Areal Flood Advisory | ILN | Lewis | 7 hr |
| Jul 28, 8:13 AM EDT | Areal Flood Warning | ILN | Campbell, Kenton | 3 hr |
| Jul 28, 11:21 AM EDT | Areal Flood Advisory | ILN | Lewis | 4 hr |
| Jul 28, 6:29 AM EDT | Areal Flood Advisory | ILN | Brown, Clermont, Highland | 3 hr |
| Jul 28, 8:51 AM EDT | Areal Flood Advisory | ILN | Franklin, Madison | 3 hr |
| Jul 28, 11:15 AM EDT | Areal Flood Advisory | ILN | Scioto | 4 hr |
| Jul 28, 7:05 PM EDT | Areal Flood Advisory | ILN | Franklin | 115 min |
| Jul 28, 7:56 PM EDT | Areal Flood Advisory | ILN | Franklin | 2 hr |
Nearby
Flash Flood Warnings in Kentucky, 2016Flash Flood Warnings in Ohio, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.